Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 117, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2008, 2:29 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2008, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 1, 2008, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA
The radar
The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:29 PM EDT | TSTM WND DMG | Ellington, CT | LARGE LIMB AND WIRES DOWN ON VILLAGE ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 011829
SVRBOX
CTC013-015-MAC013-011915-
/O.NEW.KBOX.SV.W.0117.080701T1829Z-080701T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF VERNON...
NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 315 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLINGTON...OR 7 MILES
NORTH OF VERNON...AND MOVING NORTHEAST AT 13 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOMERS AND TOLLAND BY 235 PM EDT...
8 MILES SOUTHEAST OF HAMPDEN BY 300 PM EDT...
STAFFORD BY 310 PM EDT...
WALES...7 MILES SOUTH OF MONSON AND 7 MILES WEST OF UNION BY 315 PM
EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4184 7251 4192 7252 4194 7249 4197 7249
4198 7251 4203 7251 4217 7230 4194 7207
4180 7248
TIME...MOT...LOC 1829Z 237DEG 11KT 4193 7244
$$
KJC2 follow-up statements
000
WWUS51 KBOX 011854
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT TUE JUL 1 2008
CTC013-015-MAC013-011915-
/O.CON.KBOX.SV.W.0117.000000T0000Z-080701T1915Z/
TOLLAND CT-WINDHAM CT-HAMPDEN MA-
254 PM EDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN HAMPDEN...NORTHWESTERN WINDHAM AND NORTHEASTERN
TOLLAND COUNTIES...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAFFORD SPRINGS...OR
8 MILES NORTH OF MANSFIELD...MOVING NORTHEAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STAFFORD BY 305 PM EDT...
UNION AND 7 MILES SOUTH OF WALES BY 315 PM EDT...
LAT...LON 4187 7232 4191 7233 4193 7237 4196 7239
4198 7237 4202 7240 4205 7238 4212 7226
4207 7219 4195 7208
TIME...MOT...LOC 1854Z 247DEG 12KT 4194 7231
$$
KJC000
WWUS51 KBOX 011912
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
312 PM EDT TUE JUL 1 2008
CTC013-015-MAC013-011922-
/O.EXP.KBOX.SV.W.0117.000000T0000Z-080701T1915Z/
TOLLAND CT-WINDHAM CT-HAMPDEN MA-
312 PM EDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPDEN...
NORTHWESTERN WINDHAM AND NORTHEASTERN TOLLAND COUNTIES WILL EXPIRE AT
315 PM EDT...
LAT...LON 4187 7232 4191 7233 4193 7237 4196 7239
4198 7237 4202 7240 4205 7238 4212 7226
4207 7219 4195 7208
TIME...MOT...LOC 1912Z 247DEG 12KT 4196 7224
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:51 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 1, 1:51 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT TUE JUL 1 2008
.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTIVE TEMPERATURES HAVE BEEN REACHED ACROSS INTERIOR PORTIONS OF
SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. THIS HAS ALLOWED FOR WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE
REGION...MAINLY NORTH AND WEST OF INTERSTATE 95. ALONG THE SOUTH
COAST...ONSHORE FLOW CONTINUES TO KEEP LOW LAPSE RATES FAIRLY STABLE.
OVERALL WILL CONTINUE TO MENTION LOW CHANCE POPS ACROSS INTERIOR
LOCATIONS...WITH SLIGHT TO NO CHANCE POPS ALONG THE SOUTHEAST COAST.
AN ISOLATED THUNDERSTORM HAS THE POTENTIAL TO BE SEVERE THIS
AFTERNOON AS WIND FIELDS ALOFT REMAIN FAIRLY STRONG.
FOG PATCHES HAVE DISSIPATED ALONG THE SOUTH COAST...BUT SOME LEFTOVER
MARINE STRATUS CONTINUES TO PERSIST ACROSS BUZZARDS BAY AND THE SOUTH
COAST OF CAPE COD AS WELL AS MARTHAS VINEYARD AND THE ISLANDS. THIS
AREA IS EXPECTED TO EXPAND AGAIN NEAR OR SHORTLY AFTER SUNSET.
OTHERWISE TEMPERATURES APPEAR ON TRACK...DID MAKE SOME MINOR
ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS AS WELL AS SKY
COVER. SOME VARIATION IN TEMPERATURE IS OCCURRING GIVEN WIDELY
SCATTERED CONVECTION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...LEFTOVER CONVECTION WILL LINGER FOR A COUPLE OF HOURS THIS
EVENING...THEN WILL DIMINISH WITH THE LACK OF DAYTIME HEATING...
SIMILAR TO LAST NIGHT. HOWEVER...IT APPEARS THAT THE WEAK TROUGH
WILL REMAIN OVER EASTERN AREAS. VERY TOUGH TO DISCERN THIS FEATURE
ON THE MODELS. NOT MUCH COOL AIR WORKING IN...AS THE PERSISTENT S-SW
FLOW WILL CONTINUE. WILL CONTINUE WARM AND HUMID...THOUGH TEMPS MAY
ACTUALLY DROP INTO THE UPPER 50S IN SW NH/E SLOPES OF THE BERKSHIRES
TO GIVE A LITTLE BRIEF RELIEF THERE.
MORE PATCHY FOG IS LIKELY ESPECIALLY OVER CENTRAL AND EASTERN AREAS
WITH THE HIGHER DEWPOINTS.
ON WEDNESDAY...THE LEFTOVER TROUGH OVER EASTERN AREAS MAY TRY TO
FIRE SOME CONVECTION...BUT NOT A WHOLE LOT OF UPPER SUPPORT OR
DYNAMICS ALONG WITH THE STABILIZING SW WIND INFLUENCE OFF THE OCEAN.
HOWEVER...MIGHT SEE WIDELY SCATTERED ACTIVITY IN THE AFTERNOON...
MAINLY NEAR OR SOUTH OF THE MASS PIKE. KEPT SLIGHT CHANCE POPS GOING
THERE. WILL REMAIN WARM AND HUMID WITH TEMPS TOPPING OFF IN THE 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
STRONG THUNDERSTORMS POSSIBLE LATE THU OR FRI...MAYBE AGAIN SUN AND
NEXT TUE. PLS SEE SPC DAY 1-3 OUTLOOKS AND ASSOCIATED DISCUSSIONS.
WED NIGHT...SHOULD BE A NICE QUIET NIGHT. 00Z/1 MAVMOSGUIDE WAS
MERGED WITH THE PREV 4 PM MONDAY FCST.
THU...FAIRLY VIGOROUS COLD FRONT APPROACHES THURSDAY. SHOWERS AND
THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THIS FRONT OVER UPSTATE NEW
YORK DURING THE DAY. A FEW OF THESE SHOULD BE SEVERE AND ARE CURRENTLY
OUTLOOKED TO IMPACT OUR WESTERN AND NORTHERN ZONES DURING THE LATE
AFTERNOON AND EVENING HOURS...THEN THE REST OF THE CWA OVERNIGHT. 00Z
EC IS FASTER THAN THE GFS...AS IS THE 21Z SREF. FOR NOW RAISED PREV
FCST POPS TO ABOUT 50 PCT W AND N FRINGES OF THE CWA LATE DAY AND
EVENING...BUT THIS MAY BE UNDERDONE. THE WORDED FCST MAY BE 3 HOURS
TOO SLOW WITH ONSET. IT SHOULD BE HOT AHEAD OF THIS FRONT AND
TEMPERATURES MAY RUN 2 DEGREES WARMER THAN NOW FCST.
FRI...MODELS DISAGREE ON WHERE THE FRONT WILL STALL. THIS WILL IMPACT
THE 4TH OF JULY FORECAST. LATEST 00Z/1 GFS ENSEMBLES ARE QUITE WET
DURING 4TH OF JULY AFTERNOON AND EVENING FOR MUCH OF THE REGION WHILE
THE 00Z/1 ECMWF IS STILL DELAYED A DAY...PROBABLY BECAUSE ITS FRONT
WAS FURTHER S THAN THE 00Z/1 GFS. IMO...WE SHOULD GO WITH THE GFS. THIS
PER 00Z/1 UKMET IDEA. RAISED POPS A BIT LATE FRIDAY BUT DID NOT MAKE A
HASTY DECISION TO CRANK THE POPS WAY UP...DUE TO MODEL CONFIDENCE
UNCERTAINTY AS SEEN ON MY FIRST DAY BACK...PLAYED IT CONSERVATIVE.
SATURDAY...THE GFS IS DRY AND THE ECMWF IS RATHER WET. STILL VERY LOW
CONFIDENCE ON WHAT THE COVERAGE OF SHOWERS/TSTMS WILL BE...BUT IT/S
WORTH A LOW CHANCE POP ATTM. THEREAFTER...THE MODELS ARE IN DECENT
AGREEMENT WITH A RATHER WET SCENARIO...BUT DIDN/T GO ANY HIGHER THAN
LOW CHANCE POPS FOR SUNDAY AND MONDAY.
SUN...GFS IS THUNDERING...AGAIN. PLAYED IT CLOSE TO THE VEST.
THE CURRENT THINKING IS THAT THE FRIDAY THROUGH MONDAY PERIOD WILL
NOT BE A WASHOUT THE WHOLE TIME...BUT WAVES OF SHOWERS AND THUNDERSTORMS
FROM TIME TO TIME SEEMS REASONABLE. PLAYED THUNDER AS LOW PROB ATTM IN
THIS PERIOD BUT THIS WILL END UP MORE DEFINED AS WE DRAW CLOSER TO TZERO
/FCST DATE IN QUESTION/.
EARLY NEXT WEEK...NEAR 90F HEAT RETURNS...AND BLENDS WELL INTO THE
DAY 6-10 AND DAYS 8-14 ISSUED YDY FROM CPC AS WELL AS THE 00Z/1 NAEFS
OUTPUT /GFS-GGEM ENS FCST SYSTEM/ KEPT POPS GOING.
TEMPS FRI-TUE WERE EDGED UPWARD PER NEW 2M GFS ENS TEMP FCST.
DEWPOINTS WERE STRAIGHT 00Z/1 GFS MAV MOS GUIDANCE.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AREAS OF MVFR AND LOCAL IFR CIGS WILL PERSIST THIS AFTERNOON OVER
CAPE/ISLANDS ESPECIALLY ACK...OTHERWISE MAINLY VFR THROUGH THE
AFTERNOON. WIDELY SCT SHRA/TSRA MAY BRING BRIEF MVFR CONDITIONS TO
MAINLY INTERIOR TERMINALS. LOCAL SEABREEZES WILL CONTINUE AT COASTAL
LOCATIONS WITH WINDS SHIFTING TO S AT BOS 21-22Z.
TONIGHT...MVFR/IFR CIGS/VSBYS LIKELY EXPAND ACROSS IMMEDIATE S COAST
AFT 03Z BUT ONGOING AT ACK. LOCAL MVFR FOG POSSIBLE INTERIOR
TERMINALS LATE TONIGHT...OTHERWISE VFR.
WEDNESDAY...EARLY MORNING MVFR/IFR ALONG S COAST...OTHERWISE VFR.
OUTLOOK WEDNESDAY NIGHT THROUGH SATURDAY...
THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS. SVR
TSTMS MAY IMPACT AIR TRAVEL FOR SEVERAL HOURS LATE THU AFTN.
SATURDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS EXISTS DEPENDING
ON FRONTAL PLACEMENT AND ASSOCIATED SHOWERS AND TSTMS.
THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.
&&
.MARINE...
A HIGH SURF ADVISORY HAS BEEN EXPANDED WEST TO INCLUDE SOUTHERN
BRISTOL...SOUTHERN PLYMOUTH AND NEWPORT COUNTIES GIVEN RECENT BEACH
REPORTS OF MODERATE TO STRONG RIP CURRENTS.
DUE TO CONTINUED S-SW SWELLS IN THE 5-8 FOOT RANGE...HAVE EXTENDED
THE SMALL CRAFT THROUGH TONIGHT. SHOULD START TO SLOWLY SUBSIDE
TONIGHT...BUT MAY NEED TO KEEP GOING INTO WED AS WELL. WILL HAVE THE
DAY SHIFT MONITOR THE SWELL TRENDS THROUGH THE DAYLIGHT HOURS.
AS FOR WINDS...EXPECT S-SW FLOW TO CONTINUE THROUGH WED...THOUGH NOT
EXPECTING SPEEDS MUCH ABOVE 15 KTS. HOWEVER...DUE TO CONTINUED LONG
S-SW FETCH...SWELLS CONTINUE.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
MARGINAL SMALL CRAFT SEAS EXPECTED WED NIGHT ON THE OUTER WATERS IN
MODEST SWLY FLOW. SMALL CRAFT CONDITIONS LOOK LIKE A GOOD BET
THURSDAY THROUGH FRIDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE
GRADIENT GETS PRETTY TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25
WINDS LIKELY. SEAS MAY BE SLOW TO SUBSIDE SAT...BUT THE VARIABLE
WINDS IN VICINITY OF THE QSTRY FRONT WILL LIKELY DIMINISH TO LESS
THAN 15 KT.
&&
.CLIMATE...
MONTHLY CLMS HAVE POSTED FOR JUNE AT 605 AM BUT HAVE NOT QCD.
JUNE IS IN THE BOOKS AS A NOTABLY WARMER THAN MONTH. WELL TRY AND
CHECK FREQUENCY OF THUNDER BUT FOR MANY WHO LIKE THE BEACH...IT
SEEMED TO BE AN ABOVE NORMAL MONTH AND MY UNDERSTANDING IS THAT AT
MQE...THE MONTH OF JUNE FELL 1 DAY SHORT OF TYING A RECORD FOR MOST
DAYS OF THUNDER IN JUNE.
JUNE AVG TEMP POSITIVE DEPARTURES...
PVD AT LEAST 3.5
ORH AT LEAST 3.0
BDL AND BOS AT LEAST 2.1
RAINFALL WAS NOTABLY WETTER THAN NORMAL ORH BDL ORE WESTWARD AND ALSO
IN PARTS OF S CENTRAL NH WHILE IT WAS A BIT DRIER THAN NORMAL IN PARTS
OF SE MASS AND RI JUST S OF BOS TO TAN AND PVD.
PVD IS CURRENTLY ON A 10 DAY WARMER THAN NORMAL STREAK INCLUSIVE OF
JUNE 30TH /21ST-30TH/.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ020-021-
023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR RIZ007.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ235-237-254-255.
&&
SYNOPSIS...DRAG
NEAR TERM...STRAUSS
SHORT TERM...EVT
LONG TERM...DRAG
AVIATION...KJC/DRAG
MARINE...DRAG/STRAUSS/EVT
CLIMATE...Hazardous weather outlook, Jul 1, 8:20 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 820 AM EDT TUE JUL 1 2008 CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-021230- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 820 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN EASTERN MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS ARE MUCH MORE LIKELY LATE THURSDAY OR THURSDAY EVENING AND SEVERAL MAY PRODUCE DAMAGING WIND OR LARGE HAIL IN THE INTERIOR. THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS SHOULD OCCUR BUT TIMING IS HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-021230- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 820 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG MAY HAMPER NAVIGATION ALONG THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND EARLY TODAY. AN ISOLATED THUNDERSTORM COULD OCCUR THIS AFTERNOON OR EARLY EVENING...MAINLY NARRAGANSETT BAY...BOSTON HARBOR AND THE MERRIMACK RIVER TO PLYMOUTH COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIMES BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-RIZ006>008-021230- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 820 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON IN SOUTH COASTAL SECTIONS OF RHODE ISLAND AND MASSACHUSETTS. THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH WEDNESDAY AND ESPECIALLY THURSDAY. AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-024-021230- DUKES MA-NANTUCKET MA- 820 AM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. DANGEROUS RIP CURRENTS ARE LIKELY TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED WEDNESDAY AND ESPECIALLY THURSDAY. A HIGH SURF ADVISORY MAY BE NEEDED THURSDAY. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT ON NANTUCKET AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 12:12 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1212 PM EDT TUE JUL 1 2008 MAZ013-015-016-018-019-011645- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 1212 PM EDT TUE JUL 1 2008 AT 1212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTH OF CANTON...OR ABOUT 8 MILES SOUTHWEST OF QUINCY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...RANDOLPH AND MILTON BY 1220 PM EDT... QUINCY AND BRAINTREE BY 1230 PM EDT...HINGHAM BY 1240 PM EDT...HULL AND 6 MILES NORTHWEST OF COHASSET BY 1250 PM EDT. KJC
Special weather statement, Jul 1, 12:52 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1252 PM EDT TUE JUL 1 2008 MAZ002-003-NHZ011-011715- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 1252 PM EDT TUE JUL 1 2008 AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHWEST OF GREENFIELD...MOVING NORTHEAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR...LEYDEN BY 110 PM EDT...BERNARDSTON AND GILL BY 120 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. KJC
Special weather statement, Jul 1, 12:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1259 PM EDT TUE JUL 1 2008 MAZ013-015>018-011730- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 1259 PM EDT TUE JUL 1 2008 AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES EAST OF FOXBOROUGH...OR ABOUT 9 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR...SHARON BY 110 PM EDT...CANTON AND 6 MILES SOUTHEAST OF NORWOOD BY 120 PM EDT...STOUGHTON AND AVON BY 130 PM EDT. KJC
Special weather statement, Jul 1, 2:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 209 PM EDT TUE JUL 1 2008 CTZ002-003-MAZ011-011845- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT- 209 PM EDT TUE JUL 1 2008 AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHEAST OF EAST WINDSOR...OR ABOUT 6 MILES SOUTHEAST OF WINDSOR LOCKS...MOVING NORTHEAST AT 24 MPH. EXPECT FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WHICH WILL CREATE SOME URBAN AND POOR DRAINAGE FLOODING. THE THUNDERSTORM WILL BE NEAR...ELLINGTON AND ROCKVILLE BY 220 PM EDT...SOMERS BY 230 PM EDT...HAMPDEN AND STAFFORD BY 240 PM EDT. STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 41 min |
| Jul 1, 4:42 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 33 min |
| Jul 1, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 50 min |
| Jul 1, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 26 min |
| Jul 1, 3:04 AM EDT | Dense Fog Advisory | BOX | Nantucket | 5 hr |
| Jul 1, 4:51 AM EDT | High Surf Advisory | BOX | Bristol, Dukes, Nantucket, Plymouth | 17 hr |
| Jul 1, 7:02 AM EDT | Marine Weather Statement | BOX | 3 hr | |
| Jul 1, 12:16 PM EDT | Special Marine Warning | BOX | 29 min | |
| Jul 1, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 39 min |
| Jul 1, 5:34 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 1, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 23 min |
| Jul 1, 6:01 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 26 min |
| Jul 1, 6:04 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 1, 7:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 26 min |
| Jul 1, 7:44 PM EDT | Areal Flood Advisory | BOX | Worcester | 67 min |
| Jul 1, 7:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.